Recurrent pancreatitis after trimethoprim-sulfamethoxazole rechallenge.
SourceNetherlands Journal of Medicine, 63, 7, (2005), pp. 275-7
Article / Letter to editor
Display more detailsDisplay less details
Netherlands Journal of Medicine
SubjectCTR 3: Translational research; IGMD 2: Molecular gastro-enterology and hepatology; NCEBP 14: Cardiovascular diseases; UMCN 2.2: Vascular medicine and diabetes; UMCN 4.2: Chronic inflammation and autoimmunity
We report a female patient who repeatedly developed pancreatitis after trimethoprim-sulfamethoxazole (TMP/SMX) use. During childhood she had undergone an ureterosigmoidostomy after which she had been on TMP/SMX 480 mg daily as prophylaxis for pyelonephritis for many years. The patient presented with abdominal pain caused by acute pancreatitis. No other cause, except for TMP/SMX use, could be identified. A causal relationship was confirmed by relapse of the pancreatitis after rechallenge. Our case is unique in demonstrating that acute pancreatitis related to the use of TMP/SMX may occur even after long-term treatment. We advise that the medication is discontinued immediately if a causal relationship with pancreatitis is suspected.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.